MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW; SCREW, FIXATION, BONE
Catalog Number AR-1915SNF
Health Effect - Clinical Codes Itching Sensation (1943); Scarring (2061); Skin Irritation (2076); Swelling (2091)
Date of Event 04/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (weight) were requested but not provided.This is the second of three submissions from the same patient event.The others are 1220246-2016-00354 ((b)(4)) and 1220246-2016-00356 ((b)(4)).No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The device was not returned for evaluation but remained in the patient therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The most likely cause of this type of event is a reaction of the patient to the material(s) implanted.Product directions for use warns of effects like foreign body and allergic-like reactions as well as infections both deep and superficial to the implant materials.Patient sensitivity to device materials must be considered prior to implantation.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Part remains in patient.
 
Event or Problem Description
It was reported that the patient had an internal brace atfl repair on (b)(6) 2016 with 2 ligaments reattached.During the revision the following arthrex products were implanted: ar-1678-cp (lot 300157), ar-1915snf (lot 10000657 and lot 51277742), ((b)(4) respectively).Patient states her ankle and joint work great and she has had no pain.Approximately the second week of (b)(6) 2016 the patient began to notice raised, irritated and itchy skin around the incision.The reaction extends past the incision in a strip around the ankle bone as well as the crease area where the ankle meets the foot.Patient's surgeon has directed patient to a dermatologist.Patient was seen by dermatologist on (b)(6) 2016.Dermatologist informed patient that the issue is more likely caused by some keloid scarring and not an allergic reaction.Dermatologist has injected steroid into some of the reactive area.On (b)(6) 2016 patient had follow up with the dermatologist.Slight improvement was noted in the small area that had received the steroid injection.On (b)(6) 2016 dermatologist injected the entire area.Patient will follow up with dermatologist in approximately 4 weeks.If there is no improvement dermatologist will perform a biopsy of the tissue at that time.Patient reiterated on 8/19/2016 that dermatologist believes the issue may be keloid scarring and not an allergic reaction.

Brand Name
SUTURE ANCHOR, CORKSCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key5897928
Report Number1220246-2016-00355
Device Sequence Number556682
Product Code HWC
UDI-Device Identifier00888867022676
UDI-Public00888867022676
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 08/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Catalogue NumberAR-1915SNF
Device Lot Number10000667
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2016
Initial Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR